Alert archive / Georgia / Flash Flood Warnings in 2023
Flash Flood Warning 37, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Jul 2, 2023, 9:02 PM EDT for Lee County, Georgia. It was in force for 118 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2023, 9:02 PM EDT (01:02 UTC)
- Expired
- Jul 2, 2023, 11:00 PM EDT
- In force
- 118 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Lee County, GA
The radar
The Robins AFB radar (KJGX), 130 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 9:55 PM EDT | RAIN 3.48 | 3 N Stocks, GA | Wunderground station KGALEESB26 measured 3.48 inches of rain in 2 hours. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.0 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2393 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1270 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted.
505
WGUS52 KTAE 030102
FFWTAE
GAC177-030300-
/O.NEW.KTAE.FF.W.0037.230703T0102Z-230703T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
902 PM EDT Sun Jul 2 2023
The National Weather Service in Tallahassee has issued a
* Flash Flood Warning for...
South Central Lee County in southwestern Georgia...
* Until 1100 PM EDT.
* At 902 PM EDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
2.5 and 4 inches of rain have fallen in the last 1 Hour.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Stocks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3162 8414 3171 8415 3172 8403 3171 8403
3170 8402 3169 8402 3168 8402 3166 8401
3165 8402 3165 8403 3164 8403 3163 8404
3162 8404
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
73-YOUNGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 7:31 PM EDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jul 2, 7:31 PM EDT, 1 hour 31 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 731 PM EDT Sun Jul 2 2023 ...New AVIATION... .NEAR TERM... (Through Monday) Issued at 211 PM EDT Sun Jul 2 2023 A Heat Advisory remains in effect into this evening for heat indices ranging from 106-111 degrees. The heat will be punctuated by sea- breeze driven showers and thunderstorms this afternoon and evening. With pockets of DCAPE around 1k J/Kg, storms will have gusty winds, including the potential for isolated damaging wind gusts. With weak steering currents and PWATs approaching 2 inches, heavy downpours could result in localized poor drainage flooding. On Monday, dry air works in aloft, which should limit PoP coverage to below average for early July. PoPs will range from 20 to 40 pct, highest in the Apalachicola National Forest, far Southeast FL Big Bend, I-75 corridor, and our northern tier of AL/GA Counties. PoPs may need some adjustment based on the degree of dry air in later model runs. Heat indices are expected to be lower compared to Sun, but may make a run at advisory criteria near I-75 and FL Counties. && .SHORT TERM... (Monday night through Tuesday night) Issued at 211 PM EDT Sun Jul 2 2023 Upper level ridge will continue to weaken and shift southeast away from the region at the beginning of the upcoming week. With the ridge losing its influence on the local weather, and broad cyclonic flow moving into the southern tier of the US, we'll begin to see a slow increase in rain chances through the upcoming week. This begins on Tuesday as mainly isolated/scattered showers and storms develop along the seabreezes, and across inland areas along the southern periphery of increased mid-level westerly flow. With the change to a more normal summertime pattern taking it's time, temperatures will still run warm Tuesday with highs climbing into the upper 90s and heat indices still remaining above 100 in many locations. && .LONG TERM... (Wednesday through Saturday) Issued at 211 PM EDT Sun Jul 2 2023 Looking at the large scale pattern upper level ridging is appearing more likely to develop across the western tier of the US while for us downstream across the southeast US, a broad upper level trough is likely. Looking at where the lower level features will set up in this pattern, broad southerly flow on the western periphery of an area of high pressure over the Atlantic will mean an increase in moisture across the area. With increasing deep- layer moisture as well, expect a slow increase in rain chances through the week with normal summertime storms returning by the end of the week, possibly above normal rain chances as well. && .AVIATION... (00Z TAFS) Issued at 727 PM EDT Sun Jul 2 2023 Scattered TSRA continues across the area this evening, mostly near DHN, ABY, and VLD. Some TSRA is west of TLH, but moving away. Storms should wind down in the next 3-4 hours with VFR conditions prevailing at all sites through the night. Some patchy fog and possibly MVFR/IFR cigs may develop late tonight and early Monday morning, but confidence is too low to show categorical changes. Another round of scattered TSRA is expected again tomorrow afternoon, but may stay away from VLD until near the end of this TAF period. && .MARINE... Issued at 211 PM EDT Sun Jul 2 2023 High pressure will remain over the northeast Gulf through the upcoming week. This will support mainly light and gentle breezes, except for moderate onshore seabreezes near the coast each afternoon. Benign boating conditions are expected through Independence Day. Rain chances will slowly increase through the week with the highest coverage of storms generally in the overnight and early morning hours. && .FIRE WEATHER... Issued at 211 PM EDT Sun Jul 2 2023 Aside from above normal temps and a brief gusty thunderstorm, there are no other fire weather concerns the next few days. && .HYDROLOGY... Issued at 413 AM EDT Sun Jul 2 2023 No hydrologically significant rainfall is expected through about Thursday. Summertime afternoon thunderstorms will increase in coverage from Thursday through Saturday. So during the second half of the week ahead, there will be a growing chance of short-duration local runoff issues beneath heavier downpours. Riverine flooding is not expected for the next 7 days. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 97 75 96 75 / 60 20 30 10 Panama City 92 78 91 78 / 20 0 20 10 Dothan 97 74 94 74 / 50 30 40 10 Albany 97 74 95 74 / 40 40 30 10 Valdosta 96 74 96 74 / 50 40 40 10 Cross City 94 74 95 74 / 50 20 40 10 Apalachicola 91 78 90 78 / 30 10 20 10 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...LF SHORT TERM...Dobbs LONG TERM....Dobbs AVIATION...Young MARINE...Dobbs FIRE WEATHER...LF HYDROLOGY...Haner
In the hours before
Special weather statement, Jul 2, 6:47 PM EDT, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
647 PM EDT Sun Jul 2 2023
GAZ123-144-022330-
Baker GA-Calhoun GA-
647 PM EDT Sun Jul 2 2023
...A strong thunderstorm will impact portions of northwestern Baker
and Calhoun Counties in southwestern Georgia through 730 PM EDT...
At 647 PM EDT, Doppler radar was tracking a strong thunderstorm over
Leary, or near Morgan, moving north at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Morgan, Leary, Bermuda, Holt, Cordrays Mill and Dickey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3163 8462 3164 8460 3162 8459 3164 8458
3162 8458 3163 8456 3162 8456 3162 8445
3155 8446 3149 8442 3140 8444 3139 8464
3143 8464 3143 8466 3162 8470 3162 8466
3164 8465
TIME...MOT...LOC 2247Z 178DEG 11KT 3147 8455
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDSpecial weather statement, Jul 2, 6:50 PM EDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
650 PM EDT Sun Jul 2 2023
FLZ034-134-022315-
Coastal Dixie FL-Inland Dixie FL-
650 PM EDT Sun Jul 2 2023
...A strong thunderstorm will impact portions of northwestern Dixie
County through 715 PM EDT...
At 649 PM EDT, Doppler radar was tracking a strong thunderstorm near
Cross City, moving southwest at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cross City, Horseshoe Point, Horseshoe Beach, Eugene, Shamrock and
Cross City Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2977 8318 2964 8304 2941 8326 2948 8340
2961 8345
TIME...MOT...LOC 2249Z 045DEG 13KT 2966 8318
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDLocal storm report, Jul 2, 7:18 PM EDT, 1 hour 44 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
718 PM EDT Sun Jul 2 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 PM Tstm Wnd Dmg Fadette 31.05N 85.54W
07/01/2023 Geneva AL Public
Photo on social media of roof and siding
damage in Fadette.
&&Special weather statement, Jul 2, 7:19 PM EDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
719 PM EDT Sun Jul 2 2023
GAZ125>128-030000-
Worth GA-Lee GA-Dougherty GA-Turner GA-
719 PM EDT Sun Jul 2 2023
...A strong thunderstorm will impact portions of eastern Dougherty,
southwestern Turner, southeastern Lee and central Worth Counties
through 800 PM EDT...
At 719 PM EDT, Doppler radar was tracking a strong thunderstorm near
Marine Corps Logistics Base, or 8 miles northeast of Putney, moving
north at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Sylvester, Leesburg, Putney, Albany, Poulan, East Albany, Marine
Corps Logistics Base, Turner City, Terrell, Sumner, Stocks, Radium
Springs, Forrester, Sylvester Airport, Red Rock, Acree, Crestwood,
Hobby, Shingler and Williamsburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3149 8372 3146 8414 3176 8419 3178 8370
TIME...MOT...LOC 2319Z 159DEG 10KT 3155 8398
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDSpecial weather statement, Jul 2, 7:29 PM EDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
729 PM EDT Sun Jul 2 2023
GAZ147-148-160-161-030000-
Berrien GA-Lanier GA-Lowndes GA-Cook GA-
729 PM EDT Sun Jul 2 2023
...A strong thunderstorm will impact portions of southeastern Cook,
southeastern Berrien, Lanier and northeastern Lowndes Counties
through 800 PM EDT...
At 729 PM EDT, Doppler radar was tracking a strong thunderstorm near
Moody Air Force Base, or 9 miles east of Valdosta, moving north at 10
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lakeland, Valdosta, Ray City, Moody Air Force Base, I-75 At Exit 16,
Remerton, Meigs, Naylor, Courthouse, Barretts, New Lois, Hansell,
Kinderlou, Allenville, I-75 At Exit 22, Stockton and Teeterville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3085 8302 3085 8309 3083 8309 3083 8310
3080 8310 3079 8313 3078 8338 3084 8337
3084 8335 3085 8335 3088 8336 3112 8332
3116 8297 3102 8297
TIME...MOT...LOC 2329Z 180DEG 9KT 3088 8314
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDLocal storm report, Jul 2, 8:19 PM EDT, 43 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
819 PM EDT Sun Jul 2 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 PM Tstm Wnd Dmg 4 SSE Doles 31.65N 83.85W
07/02/2023 Worth GA 911 Call Center
Worth County 911 reported a tree down in the
Medders/Meadowood Area.
&&The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 8:39 PM EDT | Areal Flood Advisory | TAE | Dougherty, Lee | 3 hr |
| Jul 2, 9:18 PM EDT | Special Weather Statement | TAE | Lanier | 27 min |
| Jul 2, 9:46 PM EDT | Special Weather Statement | TAE | Dougherty | 29 min |
| Jul 2, 9:55 PM EDT | Areal Flood Advisory | TAE | Lee | 3 hr |
| Jul 2, 9:55 PM EDT | Special Weather Statement | TAE | Lanier | 35 min |
| Jul 2, 10:08 PM EDT | Special Weather Statement | TAE | Dougherty | 52 min |
| Jul 2, 10:31 PM EDT | Special Weather Statement | TAE | Berrien | 44 min |
| Jul 2, 10:52 PM EDT | Special Weather Statement | TAE | Ben Hill, Irwin | 53 min |
| Jul 2, 11:43 PM EDT | Special Weather Statement | TAE | Ben Hill, Irwin | 32 min |
Nearby
Flash Flood Warnings in Georgia, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.